It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-12-2006, 12:41 PM   #1
Member
(male)
 
Join Date: Jun 2006
Location: usa
Posts: 59
johnrf HB User
Angry I need to rant

Ok, i'm finally ready to come off of lexapro. But what they don't tell you is there are huge side effects of coming off the drug. Don't get me wrong, i think that lexapro really helped me keep going thru the darkest of days. But i feel better now, i have felt great for a couple of months. And all i want to do is step down 5mg a day for another six months. But when i try to come down no one in the medical field will admit that i am having withdrawal symptoms, (which I have really bad) They just tell me oh, maybe your having relapse go back up to your normal dose. I know what a yo-yo feels like now. I have strived thru therapy and taken medication, i am ready to move on but i'm stuck because there is nothing i feel i can do. I feel traped. I feel so frustrated. BTW the doctor recommended that i step down my meds.

 
Old 12-12-2006, 12:57 PM   #2
Senior Veteran
(male)
 
Join Date: Jan 2005
Location: ontario
Posts: 3,776
Blog Entries: 1
trg247 HB Usertrg247 HB Usertrg247 HB User
Re: I need to rant

I have never understand why medical professionals won't admit to withdrawl symptoms coming off of AD's. There are a lot of evidence that it does exist on the web. I guess a person needs to taper down on their own. There is a Paxil taper guide that pretty much covers all AD's so you might want to go look for that.

trg247
__________________
Major Depressive Disorder With Psychotic Features
Post Traumatic Stress Disorder
Borderline Personality Disorder
Generalized Anxiety Disorder

Current Meds
Pristiq
Cymbalta
Seroquel
Temazapam

 
Sponsors Lightbulb
   
Old 12-12-2006, 03:12 PM   #3
Veteran
(male)
 
Join Date: Nov 2006
Posts: 459
Survivor3 HB User
Re: I need to rant

No one told me Serzone was going to be like that. Doctors are famous for minimizing these problems(side effects&withdrawal symptoms).

 
Old 12-12-2006, 07:20 PM   #4
Senior Member
(male)
 
Join Date: Jul 2003
Posts: 289
Breezes HB User
Re: I need to rant

I never tried Lexapro but I went through this with Paxil. I spent many months inching down by using a pill cutter, and dealing with the dizziness as well as I could. But I reached a point where I couldn't fully get off it. I got a second opinion from another doctor who acknowledged "Paxil Withdrawal". He prescribed a low dose of Zoloft and I was able to get off Paxil in a week. A week later I stopped taking Zoloft.

 
Old 12-12-2006, 09:13 PM   #5
Veteran
(female)
 
Join Date: Jul 2006
Posts: 347
msbibe HB User
Re: I need to rant

I've heard that from one mom friend too--about the Lexapro, I mean. Like the pp, I've heard that adding a low dose of another SSRI (I've usually heard Prozac) can help. Prozac has the longest "afterlife" so it's supposedly easier to taper off from. That's what my mom friend had to do. The last 5 mg. was the issue for her, but the Prozac added, then off Lex. then off Prozac worked for her. There are also liquid forms of some SSRIs so a person CAN taper off by the drop if need be. I personally think any one prescribing this stuff should have some experience taking the stuff, and getting off of it as well.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Need Imput from you guys....and it turned into a rant too, sorry US miss Reflex Sympathetic Dystrophy (RSD) (CRPS) 7 08-06-2009 09:49 PM
Just need to rant mentalmum08 Alzheimer's Disease & Dementia 14 04-23-2009 12:52 PM
Just Need To..... Gaollan Reflex Sympathetic Dystrophy (RSD) (CRPS) 12 03-20-2009 11:27 AM
My story - I just need to rant to someone zombiebeavers Eating Disorder Recovery 1 07-11-2008 09:12 AM
gosh help me!!! i need to sort him out! Emmy66 Relationship Health 1 07-09-2008 05:55 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



flamesabers (78), Phoenix (43), keenobserver (20), katlin09 (13), Diverdan8 (11), WhistleDixie (10), rosequartz (9), blessed824 (9), jennybyc (9), cuddles1 (9)

Site Wide Totals

teteri66 (1165), MSJayhawk (1000), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 04:33 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!